Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having severe pain in left shoulder. Feels pain after eating popcorn. What is happening?

Hi ,I am 38 years old ,not sure what my height is ,my weight is approximately 85kgs . I have recently discovered that when I eat popcorn ,I experience an awful pain in my chest , it is really unbearable , usually moves to my left side and it makes my left shoulder numb ,The first time I had this pain I thought i was having a heart attack .But now only recently I realised that as soon as I eat popcorn ,I get this pain .I realise it might have to do with gas , but I love popcorn and never had a problem before ,it feels like I am getting some attack ,Need to stand up and walk around
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Allergy to various food items is a common problem among healthy individuals.
Allergies to food items can take the form of itching, hives, coughing, choking, abdominal pain, diarrhea, etc.
Pain characteristically located in the left pre-cordium (chest wall) radiating to the left upper limb can be due gastritis caused by consuming pop corns.
However, it is important to get the cardiovascular system examined as the pain in left side of the chest radiating to the left upper limb is characteristic of heart ailment.

Mean while you should avoid pop corns for a while.
If the gastritis is very troublesome, you can take proton pump inhibitors (eg rabeprazole).

Allergy to pop corns indicates allergy to corn.
A patch test to test allergy to corn should be done. For this test, you should consult an immunologist.

Thanks and take care
Dr Shailja P Wahal

Answered: Wed, 12 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor